MAUDE Adverse Event Report: STRYKER GMBH DRILL BIT AXSOS 3 TI NON-LOCKING, SHORT, Ø2.5 X 216MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

STRYKER GMBH DRILL BIT AXSOS 3 TI NON-LOCKING, SHORT, Ø2.5 X 216MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Model Number 705025S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 01/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported, after axsos df surgery, it was found that the tip of the drill bit was remained to the patient by x-rays.The surgeon did not notice the drill breakage during the surgery.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed.The device inspection revealed the following: the tip of the returned drill bit is indeed completely broken / snapped off.The shaft is bent and spiral scratches as well as metal abrasions / discolorations are visible.The mentioned discoloration was caused by heat transfer due to metal contact (drill sleeve).The damages / spiral scratches of the drill shaft clearly indicate that the drill shaft was in contact with the drill sleeve (metal abrasion).As mentioned the shaft is bent which indicates as well that far too much mechanical force had been applied.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to be user related.The failure was caused due to inadequate angulation during drilling, as the drill shaft came in contact with the drill sleeve which resulted in the tip breakage (powerful dynamically overload during use).If any further information is provided, the investigation report will be updated.

Brand Name
DRILL BIT AXSOS 3 TI NON-LOCKING, SHORT, Ø2.5 X 216MM
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key9667673
Report Number0008031020-2020-00267
Device Sequence Number2678522
Product Code HWE
UDI-Device Identifier07613327083439
UDI-Public07613327083439
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/31/2024
Device Model Number705025S
Device Catalogue Number705025S
Device Lot Number12750D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2020
Initial Date Received by Manufacturer 01/08/2020
Supplement Date Received by Manufacturer02/20/2020
Initial Report FDA Received Date02/04/2020
Supplement Report FDA Received Date03/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1